Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering from diabetes. Varying insulin level. Feeling nausea and dry heaves. What is causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions

My husband has diabetes and is not really good with monitoring his insulin level. He checked it this morning however, and it was 225. He told me the last few times he has remembered to check it, it has been high like that. He has also been having incontinence of the bowels that worsens sometimes right after he eats but is present all throughout the day. He is also nauseated and dry heaves a lot. His legs have involuntary twitching and jerking and his toes tingle constantly. He stays drowsy 12 hours of the day. This has been going on now for the past two months. Is all of this related to his diabetes or could he also be having other things going on? If it is related to his diabetes which system/organ/etc is it attacking. Sorry for asking for so many specifics like this but doctors in our area have actually looked at us and asked us what we wanted them to do about it and how they should provide treatment to us so I like to know what to tell them now when they ask those things.
By the information provided as far as medical history is my husband's medical history.
Posted Thu, 2 Aug 2012 in Diabetes
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for the query.
It is sad but the fact is that all the problems your husband is facing,are due to uncontrolled diabetes.
It has been proved beyond doubt that dreaded microvascular complications of diabetes can definitely be prevented or at least considerably postponed if persistent metabolic control is maintained.These complication can result in retinopathy,Nephropathy and neuropathy.
Your problems of legs and toes are because of diabetic neuropathy.
His drowsiness is also because of uncontrolled diabetes.
Your husband requires a detailed investigation and proper treatment.
Your husband now most likely requires injection insulin for control of his diabetes.
Oral anti diabetics are effective in controlling blood glucose for about 5 years,during which period their effect gradually diminishes and ultimately a stage is reached when they are ineffective in controlling blood glucose even at the highest dose.
This situation seems to have reached in your husband as inspite of using glimmipride in the dose of 4 mg twice a day,sugar is uncontrolled.

You should consult a diabetologist and get the proper management from him.
I hope to have answered your query however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Suffering from diabetes. Varying insulin level. Feeling nausea and dry heaves. What is causing this? 1 hour later
i forgot to include in his list of meds... lantus insulin 100 units @ pm will they be able to increase this dosage or what should we expect?
Answered by Dr. Pavan Kumar Gupta 6 hours later
LANTUS insulin is long acting basal insulin injection.
He may require some short acting or intermediate acting insulin along with LANTUS or LANTUS may be stopped and only short or intermediate insulin may be given.
I am doubtful regarding the dose of LANTUS you have mentioned.
Consult your doctor for any change in medication.
Ideal would be to get him admitted and get a proper control of his diabetes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor